It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sexual Health - Women Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-06-2005, 08:03 PM   #1
Junior Member
(female)
 
Join Date: May 2004
Posts: 46
Januarygirl83 HB User
Cymbalta and lack of orgasm?

Hi! I recently began taking the anti-depressant "Cymbalta" about three weeks ago. This is a new medication which is not supposed to have any sexual side effects. However, I noticed that since I began taking the medication, I have been unable to have an orgasm. My boyfriend does everything he has in the past when I have been able to orgasm. Is this because of the med or just a coincedence? Any input would be great, thanks! -Erica

 
Old 07-06-2005, 08:14 PM   #2
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 1,349
littlejmb HB Userlittlejmb HB User
Re: Cymbalta and lack of orgasm?

January Girl, I would bet you anything that the Cymbalta is your problem. I started on Lexapro back in March and my GYN promised me that it wouldn't do that to me - but WRONG, it sure did, and most other people that I have talked to here too. SSRI's are notorious for causing sexual dysfunction. I have been taking Gingko Biloba for a couple of months now (it's an herb) and it really has helped with that. Plus I bought some Vigel and that works great too. I was really frustrated because I hated for that to happen!!

 
Sponsors Lightbulb
   
Old 07-07-2005, 04:56 PM   #3
Junior Member
(female)
 
Join Date: Jun 2005
Location: Ottawa, Ontario, Canada
Posts: 45
not_myself HB User
Re: Cymbalta and lack of orgasm?

hi there

I have been on many different SSRI's and just about every single one has done this to me, some much worse than others. It's very important to talk to your doctor about it and see what you guys can come up with. For myself, it seems as though when I first start taking them I'm not able to orgasm but after a few weeks on them I'm able to orgasm again. Not as easily as if I wasn't on any pills mind you, but it's something at least

I also might suggest investing in a vibrator of sorts. It really helps me to achieve orgasm much easier than manual stimulation alone.

A.

 
Old 07-10-2005, 05:45 PM   #4
Junior Member
(female)
 
Join Date: May 2004
Posts: 46
Januarygirl83 HB User
Re: Cymbalta and lack of orgasm?

Thank you for your replies! I will talk to my doctor about this...although I'd rather not get depressed and not orgasm than orgasm and get depressed...but not getting depressed and having an orgasm would be much better! =) At least I still get much pleasure from sexual activities, but still...hopefully the side effect will subside soon. Any other thoughts?

 
Old 07-11-2005, 11:03 AM   #5
Senior Member
(female)
 
Join Date: May 2004
Location: utica ms
Posts: 246
julie39180 HB User
Re: Cymbalta and lack of orgasm?

Quote:
Originally Posted by Januarygirl83
Hi! I recently began taking the anti-depressant "Cymbalta" about three weeks ago. This is a new medication which is not supposed to have any sexual side effects. However, I noticed that since I began taking the medication, I have been unable to have an orgasm. My boyfriend does everything he has in the past when I have been able to orgasm. Is this because of the med or just a coincedence? Any input would be great, thanks! -Erica
hello,
i have been on cymbalta for over 6 months and at first i had the same problem but my dr. put me on wellbutrin for the sexual side effects and it started working after a few days... i took the wellbutrin for about a month and then got off of it and i have not had anymoe problems...
__________________
have a nice day!

 
Old 07-17-2005, 03:04 PM   #6
Junior Member
(female)
 
Join Date: May 2004
Posts: 46
Januarygirl83 HB User
Re: Cymbalta and lack of orgasm?

Thank you. I have an appointment with my psychiatrist the end of July so I will let him know and see what can be done.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cymbalta question jcoe57 Bipolar Disorder 18 11-28-2009 02:10 PM
Does melatonin help for lack of sleep due to cymbalta? ftlmatt30 Depression 5 12-12-2007 08:22 AM
Cymbalta NathanF41 Headaches & Migraines 8 12-09-2006 05:25 PM
Cymbalta added to OxyContin,Dilaudid problems mike j Pain Management 7 10-27-2006 01:50 PM
wellbutrin xl and cymbalta oceanair Depression 3 04-26-2005 08:44 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



odolson (8), Thisby (8), STLouisgal (6), UofMWolverines (5), Kszan (4), Mod-S4 (4), Titchou (4), katlin09 (4), JumperOK (4), solofelix (4)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!